Jump to content
Important Survey - Please Participate ×

Severe itching & hives in Ambien withdrawal


[ga...]

Recommended Posts

Has anyone had severe itching while tapering down on Ambien?  I've never had itching like this before...it's widespread and scary.  It starts about several hours before I take the pill at bedtime and then comes on fiercely like fire for about 2-3 hours afterwards.  It's so bad it bleeds and leaves red welts.  It seems to get worse with each dose cut.  Wondering what others' experience has been....does it continue to get worse or better as the taper goes on?  And does it fade after jumping? Is it ok to take Benadryl with Ambien and Ativan to help with the hives and itching?  I'd be interested to know about any other remedies that help with this problem. 
Link to comment
Share on other sites

Is it ok to take Benadryl for the severe hives and itching from Ambien withdrawal?  I read online that it isn't advised to mix an antihistamine with Ativan or Ambien.  But two pharmacists have said it's ok as long as it doesn't create excess drowsiness, which in my case, it doesn't.  I just don't want to add medication unwisely as I am trying to get off of the ones I'm on, but I really need relief from the fiery burning that now is lasting all throughout the day. 
Link to comment
Share on other sites

[86...]

gardenlady,

 

I had this severely while and after withdrawing from Celexa, and now while tapering from Ativan. I thought I would go absolutely insane, 24/7. It can also happen to some alcoholics when detoxing from alcohol.

 

I've read that it happens when the liver becomes hyper-toxic, in other words the liver can't detox the toxins in your body quickly/effectively enough. Enemas (yep, I know  :o ) can help, and so can liver flushes.

 

Benadryl sometimes helps me, but not always. I haven't experienced problems using it alongside Ativan. Detoxing, drinking liters of water...it all adds up and helps. The more you can help your body to move the toxins out, the better. The itching lasted a long time for me (I was in tolerance withdrawal at the time but didn't know it), but is now gone about 90% of the time. It will go in time.

 

Blessings

Ruby

Link to comment
Share on other sites

×
×
  • Create New...